• Japanese culture is the embodiment of a rich heritage - it is the fusion of traditional and contemporary forms; the staging of performing arts such as dance, music, and drama are held in different venues throughout the year; however, particularly in July, there is an abundance of cultural pesentations to celebrate Philippines - Japan Friendship Month.

     

    • SENSORIUM
      Media/Art Kitchen Manila
      Exhibition, Labs, Workshops & Talks, Screenings

      November 8 – 24, 2013
      Ayala Museum, Green Papaya Art Projects, 98B COLLABoratory,
      Benilde School of Design & Arts
      FDCP cinematheques (Baguio, Ilolio, Davao)

      Press Conference: Ayala Museum, Thursday, November 7, 2013, 3pm

      Opening Reception: Ayala Museum, Thursday, November 7, 2013, 6pm

      Japan Foundation is proud to presentSENSORIUM, Media/Art Kitchen Manila, a multi-site media and technology exhibition geared to engage the viewers with contemporary art and technology that interacts with the human senses. Featuring artists from Japan and Southeast Asia (Indonesia, Malaysia, Philippines, Thailand, Singapore and Vietnam).  Comprised of exhibitions, labs, workshops, talks and screenings.  The goal of the program is engagement and accessibility to celebrate the 40th year of ASEAN-Japan Friendship and Cooperation.

      The exhibition will be held at Ayala Musuem, while the labs, comprised of a focused group engaged with design and technology, will be held in project spaces in Quezon City and Escolta (Green Papaya Art Projects and 98B COLLABoratory). The educational component including talks and workshops which are skill-building sessions conducted by contemporary artists will be held at the Benilde School of Design & Arts in Manila.  Experimental video screenings featuring Japanese and Southeast Asian artists will be screened in Manila (CINEMA, Benilde School of Design & Arts) and FDCP cinematheques in Baguio City, IloIlo City and Davao City.

      The exhibition focuses on contemporary art and technology directed to interact with the human sensorium, relating the “physical” to what is transmitted or perceived by the “sensorial”. A keen state of awareness or sensitivity that directly appeal to bodily senses like smell and taste, sight, hearing emphasized by technology, the direction of motion, quantities, effects and sequences created by electricity, optics or basic systems intended to generate a state of awareness or feeling that one is in a specified state when confronted by simple technology.

       

      MEDIA/ART KITCHEN MANILA

       

      EXHIBITION - LABS - WORKSHOPS & TALKS - SCREENINGS

      November 8-24, 2013

      Ayala Museum, 98B COLLABoratory, Green Papaya Art Projects, Benilde School of Design & Arts, FDCP Cinematheques Baguio/IloIlo/Davao

      Media/Art Kitchen Manila is geared to engage the viewers with contemporary art and technology that interacts with the human senses. Featuring artists from Japan and Southeast Asia (Indonesia, Malaysia, Philippines, Thailand, Singapore and Vietnam).

      A project of Japan Foundation in commemoration of the 40th Year of ASEAN-Japan Friendship and Cooperation.

      http://mediaartkitchen.tumblr.com/

       

      EXHIBITION:

      Focusing on contemporary art and technology directed to interact with the human sensorium, relating the “physical” to what is transmitted or perceived by the “sensorial”. A keen state of awareness or sensitivity that directly appeal to bodily senses like smell and taste, sight, hearing emphasized by technology, the direction of motion, quantities, effects and sequences created by electricity, optics or basic systems intended to generate a state of awareness or feeling that one is in a specified state when confronted by simple technology.

      WHERE: Ayala Museum, Makati Ave. (corner Dela Rosa St.), Greenbelt Park, Makati or http://ayalamuseum.com/

      SENSORIUM, a project of Media/Art Kitchen Manila

      WHO: Featuring artists: Kenichi Hagihara, Takashi Makino, mamoru, Yuichiro Tamura, Tetsuya Umeda, Lyota Yagi (Japan), Lifepatch, Anggun Priambodo (Indonesia), Fairuz Sulaiman (Malaysia), Ringo Bunoan, Kawayan De Guia, Tad Ermitano, Liby Limoso, Manny Montelibano, Renan Ortiz, Maria Rosalie Zerrudo (Philippines), Chulayarnnon Siriphol (Thailand), Bruce Quek (Singapore)

       

      WHEN: November 8-24, 2013. Opening Reception, November 7, 2013, Thursday, 6:00pm 

       

      PERFORMANCE:

      WHAT: Opening Reception performance

      WHERE: Ayala Museum, Makati Ave. (corner Dela Rosa St.), Greenbelt Park, Makati or http://ayalamuseum.com/

      WHEN: November 7, 2013, Thursday, 6pm

      WHO: Bani Haykal (Singapore) Caliph8, Mannet Villariba, Paolo Garcia, Mel Araneta, Erick Calilan (Philippines)

       

      WHAT: Performance in cooperation with Japan Foundation and Fete dela WSK

      WHERE: BERGS, 413 Escolta (home of 98BCOLLABoratory)

      WHEN: November 9, 2013, Thursday, 6pm

      WHO: Tetsuya Umeda (Japan), Elemento, Bent Lynchpin (Philippines)

       

      LABS:

      Media/Art Kitchen Manila Labs are 5-day project building laboratories with a focused group engaged in the D-I-Y facet of design, media and technology.  Limited seating available, To RSVP email makmanila@gmail.com

       

      WHERE: 98B COLLABORATORY, 413 Escolta, Manila or http://98-b.org/

       

      PROJECT JOINT

      WHO: Stanley Ruiz, Gary Pastrana (Philippines) with Tetsuya Umeda (Japan)

      WHAT: An art laboratory on modifiable design directed towards repairing or fixing a broken component in the space.

      WHEN: November 4-8, 2013, (Monday-Friday) 2:00pm-5:00pm with a performance on November 9, 2013 Saturday, 6pm-9pm

       

      WHERE: 98B COLLABORATORY, 413 Escolta, Manila or http://98-b.org/

       

      REMOTE CNTRL

      WHO: Stephanie Syjuco (USA/PH), Mark Salvatus (Philippines)

      WHAT: An art laboratory exploring authorship and available network tools to create artworks amidst physical distance.

      WHEN: November 20-24, 2013, (Wednesday-Sunday) 2:00pm-5:00pm

       

      WHERE: GREEN PAPAYA ART PROJECTS, 41B T. Gener St., Quezon City or http://WSK.fm

       

      WSK.fm RADIO

      WHO: Tengal and Merv Espina (Philippines) with mamoru (Japan)

      WHAT: A laboratory dedicated to exploring sound waves and broadcast systems in creating an educational radio component for underground media festival Fete dela WSK.

      WHEN: November 7-17, 2013 3:00pm-7:00pm (lab), 8:00pm-11:00pm (broadcast)

       

       

      WORKSHOPS & TALKS:

      Media/Art Kitchen Manila Workshops are skill building sessions focused on the use of media and technology in contemporary art practices. The talks, on the other hand, are presentations by practicing transnational artists focused on media & technology, sound, design, and film. The Workshops and talks are the educational component of Media/Art Kitchen Manila in cooperation with Benilde School of Design & the Arts.  Limited seating available, To RSVP email makmanila@gmail.com

       

      WHERE: Benilde School of Design & Arts, 950 Pablo Ocampo St., Manila

       

      Media & Technology

      WHO: Fairuz Sulaiman (Malaysia)

      WHAT: Artist Talk, Animation, Media & Technology: On multidisciplinary performance, video and animation, 60 min.

      WHEN: November 8, 2013, Friday, 11:00am-12:00pm at the CINEMA, Benilde SDA

       

      WHO: Stephanie Syjuco (USA/PH)

      WHAT: Artist Talk (30 min) & Workshop: Tactical Digital Aesthetics: Micro-Subversions of Digital Networks (1 hour)

      WHEN: November 25, 2013, Monday, (Artist Talk, 2:00-2:30pm, CINEMA, Benilde SDA) (Workshop, 3:00-4:00pm BLACKBOX, Benilde SDA)

       

      Sound Production

      WHO: Kaloy Olavides (Philippines)

      WHAT: Workshop, The listening workshop, found sound and avant-garde music, 60min.

      WHEN: November 8, 2013, Friday, 1:00pm-2:00pm at the BLACKBOX, Benilde SDA

       

      WHO: Caliph8 (Philippines)

      WHAT: Workshop, Music Production and the art of sampling, 60 min.

      WHEN: November 8, 2013, Friday, 4:00pm-5:00pm at the BLACKBOX, Benilde SDA

       

      Design

      WHO: Weather Bureau (Lena Cobangbang and Mike Crisostomo) (Philippines)

      WHAT: Artist Talk, Design, Media & Technology:  Employing the skills of production design to media art practice, 60 min.

      WHEN: November 9, 2013, Saturday, 2:00pm-3:00pm at the CINEMA, Benilde SDA

       

      WHO: Stanley Ruiz (Philippines)

      WHAT: Artist Talk  (30 min) & Workshop, Collaborative Improvisation in Design (1 hour)

      WHEN: November 13, 2013, Wednesday, (Artist Talk, 1:00pm-1:30pm, CINEMA, Benilde SDA) (Workshop, 2:00-3:00pm BLACKBOX, Benilde SDA)

       

      Film

      WHO: John Torres (Philippines)

      WHAT: Workshop, Experimental Film Workshop, 60 min.

      WHEN: November 22, 2013, Friday, 2:30pm-3:30 at the BLACKBOX, Benilde SDA

       

      WHO: Yason Banal (Philippines)

      WHAT: Artist Talk, Structuralist masterpieces and conceptual experiments in film and video, 60min.

      WHEN: November 22, 2013, Friday, 4:00pm-5:00pm at the CINEMA, Benilde SDA

       

       

      SCREENINGS: 

      MEDIA/ART KITCHEN: REALITY DISTORTION FIELD, Japan-ASEAN Single Channel Screening

       

      WHAT:

      Extending the concept of the “Media/Art Kitchen” project, this selection of single channel works from the seven participating countries are divided into 3 thematic programs that showcase experimental films and videos.

       

      WHO:

      Program A: Landscape and Beyond

      Nguyen Trinh Thi (Vietnam), Kota Takeuchi (Japan), Nitipak Samsen (Thailand), Tad Ermitano (Philippines), Yuichiro Tamura (Japan), Tito & Tita (Philippines), Chris Chong Chan Fui (Malaysia)

       

      Porgram B: Media at Hand

      Tad Ermitano (Philippines), Chulayarnnon Siriphol (Thailand), The Propeller Group (Vietnam), That Effing Show (Malaysia), Ho Tzu Nyen (Singapore), Lucy Davis (Singapore), Taiki Sakpisit (Thailand)

       

      Program C: Being Physical

      The Propeller Group (Vietnam), Prilla Tania (Indonesia), Reza Afisina (Indonesia), Song-Ming Ang (Singapore), Takashi Makino (Japan)

       

      WHEN & WHERE:

      November 9, 2013, Saturday, 3:30-5:30pm, Program A&B

      November 10, 2013, Sunday, 3:30-5:30pm, Program C

      FDCP Cinematheque Baguio City, Casa Vallejo, Upper Session Road,  Baguio City

       

      November 16, 2013, Saturday, 3:30-5:30pm, Program A&B

      November 17, 2013, Sunday, 3:30-5:30pm, Program C

      FDCP Cinematheque IloIlo City, B and C Square corner Iznart and Solis St., IloIlo City

       

      November 20, 2013, Wednesday, 1:00-2:00pm, Program C

      November 22, 2013, Friday, 5:30pm-7:30pm, Program A&B

      CINEMA, Benilde School of Design & Arts, 950 Pablo Ocampo St., Manila

       

      November 23, 2013, Saturday, 3:30-5:30pm, Program A&B

      November 24, 2013, Sunday, 3:30-5:30pm, Program C

      FDCP Cinematheque Davao City, Pedro Gil St., Davao City